MAUDE Adverse Event Report: AZIYO BIOLOGICS, INC. CORMATRIX ECM FOR CARDIAC TISSUE REPAIR; PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE

AZIYO BIOLOGICS, INC. CORMATRIX ECM FOR CARDIAC TISSUE REPAIR; PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE
Model Number CMCV-004-401
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Aortic Insufficiency (1715); Foreign Body Reaction (1868); Inflammation (1932)
Date of Event 06/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing review of the aziyo biologics device/lot history record for the reported lot shows that all units were quality released to finished goods on 6/3/2015 having met all internal qc acceptance requirements and met criteria for manufacturing release.There were no non-conformances associated with the manufacturing lot.A review of the complaint log shows that there are no complaints associated with this lot number except this one.An oem supplier review of sublots was completed and the review confirms that all devices met specifications.Instructions for use with the cormatrix ecm for cardiac tissue repair state (part # 20462-062014) under the section potential complications: acute or chronic inflammation, allergic reaction, reformation of intracardiac defect.On 7/9/2019 it was clarified that the event of recurrent central aortic insufficiency (reformation of intracardiac defect) that occurred was three (3) years post implant and the occurrence of delamination of the ecm material was thought to be in relation to the patient comorbidities and bought the patient more time before the next procedure.Both physicians were satisfied with the outcome and the request for histology is to see how much remodeling occurred.The original procedure was a partial replacement/patch of the aortic valve.Histologic impression: "partially remodeled ecm valve leaflet with mineralization; and chronic inflammation associated with a nidus of unremodeled ecm scaffold material." although the exact cause of the reported event cannot be conclusively determined, acute or chronic inflammation, allergic reaction, and reformation of intracardiac defect are known potential complications with the cormatrix ecm for cardiac tissue repair.Additionally, ecm material has a well-established acceptable iso 10993-1 biocompatibility test results profile meeting all iso 10993-1 guidelines.It can also be noted that per the site the patient has dysplastic aortic valve which could have contributed to the event.
 
Event or Problem Description
It was reported that a male patient underwent a complex aortic valve repair on (b)(6) 2016.The cormatrix ecm for cardiac tissue repair was soaked in a saline solution for 1 minute.On (b)(6) 2019 (patient reported as (b)(6) years old at time of event) due to recurrent central aortic insufficiency he needed to be re-operated for a ross procedure.A replacement of the aortic valve with pulmonary autograft was completed.It can be noted that the patient has dysplastic aortic valve and could have contributed to the event.Probable cause of the event was listed as delamination of the ecm causing calcification and leaflet immobility.The site states that the event is probably related to the procedure and probably related to the ecm device.The delamination of the ecm material was thought to be in relation to the patient comorbidities and bought the patient more time before the next procedure (ross).The physicians were satisfied with the outcome.

Brand Name
CORMATRIX ECM FOR CARDIAC TISSUE REPAIR
Common Device Name
PATCH, PLEDGET AND INTRACARDIAC, PETP, PTFE, POLYPROPYLENE
Manufacturer (Section D)
AZIYO BIOLOGICS, INC.
1100 old ellis road
ste 1200
roswell GA 30076
MDR Report Key8870610
Report Number3005619880-2019-00008
Device Sequence Number189125
Product Code DXZ
UDI-Device Identifier10859389005048
UDI-Public10859389005048
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K063349
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2016
Device Model NumberCMCV-004-401
Device Lot NumberM15F1133
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/09/2019
Initial Report FDA Received Date08/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age15 YR